MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117322
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Seroma (2069)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, about two months post implant of the 3dmax light mesh the patient was diagnosed with a seroma which cultured positive for infection, and underwent subsequent surgical intervention for mesh removal.Seroma and infection are known inherent risks of surgery.Seroma is identified in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.Regarding infection the warnings section states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device.¿ review of manufacturing records finds the product was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of 196 units released for distribution in september, 2021.
 
Event or Problem Description
As reported, during a bilateral inguinal hernia repair procedure on (b)(6) 2022, two 3dmax light mesh devices were implanted one in the left and one in the right groin region.As reported, about two months post implant the patient reported right sided pain and was diagnosed with a seroma on the right side.A drain was placed and the fluid was cultured which was positive for a staphylococcus infection.On (b)(6) 2022, the patient underwent additional surgery during which the 3dmax light mesh on right side was removed and replaced with phasix mesh.As reported, the explanted mesh was noted to be incorporated and no signs of mesh infection.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15031234
Report Number1213643-2022-00517
Device Sequence Number20024405
Product Code FTL
UDI-Device Identifier00801741031076
UDI-Public(01)00801741031076
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Catalogue Number0117322
Device Lot NumberHUFV0688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale